Alert archive / Indiana / Frost Advisories in 2007
Frost Advisory 2, NWS Northern Indiana
NWS Northern Indiana issued this frost advisory at Sep 15, 2007, 3:41 PM EDT for 17 counties in Indiana; 8 counties in Ohio; 4 counties in Michigan. It took effect at Sep 16, 2007, 4:00 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Sep 15, 2007, 3:41 PM EDT (19:41 UTC)
- In effect from
- Sep 16, 2007, 4:00 AM EDT
- Expired
- Sep 16, 2007, 8:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Northern Indiana
All 29 counties
Adams County, IN, Allen County, IN, Blackford County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, LaGrange County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, Whitley County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 50 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.7 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 633 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KIWX 151941 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 341 PM EDT SAT SEP 15 2007 ...AREAS OF FROST EXPECTED TONIGHT... .A HIGH PRESSURE AREA CURRENTLY CENTERED OVER NORTHERN ILLINOIS WILL MOVE EAST TONIGHT. THIS HIGH WILL BRING CLEAR SKIES...LIGHT WINDS...AND AN UNSEASONABLY COOL AIRMASS TO THE AREA. CONDITIONS WILL BE FAVORABLE FOR LOWS TONIGHT TO DROP INTO THE MID TO UPPER 30S...RESULTING IN AREAS OF FROST IN THE ADVISORY AREA. THE FROST WILL MAINLY FORM ON ROOFTOPS AND WINDSHIELDS...BUT ALSO IN LOW- LYING AND RURAL AREAS AS WELL. INZ004>009-014>018-023>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-160345- /O.NEW.KIWX.FR.Y.0002.070916T0800Z-070916T1200Z/ ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-MARSHALL- FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-MIAMI-WABASH-HUNTINGTON- WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-CASS MI-ST. JOSEPH MI- BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING- PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...PERU... WABASH...NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...HARTFORD CITY...MONTPELIER... PORTLAND...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN... DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...COLDWATER... HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON... PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 341 PM EDT SAT SEP 15 2007 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EDT SUNDAY. CLEAR SKIES AND LIGHT WINDS OVER THE REGION WILL ALLOW TEMPERATURES TO DROP INTO THE MID TO UPPER 30S TONIGHT. THIS WILL ALLOW AREAS OF FROST TO FORM IN THE EARLY MORNING HOURS. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS AND OTHER VEGETATION MAY BE KILLED IF LEFT UNCOVERED. $$
1 follow-up statement
000 WWUS73 KIWX 160351 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1151 PM EDT SAT SEP 15 2007 ...AREAS OF FROST EXPECTED TONIGHT... .A HIGH PRESSURE AREA IS CURRENTLY CENTERED OVERHEAD. THIS HIGH WILL BRING CLEAR SKIES...LIGHT WINDS...AND AN UNSEASONABLY COOL AIRMASS TO THE AREA. CONDITIONS WILL BE FAVORABLE FOR LOWS TONIGHT TO DROP INTO THE MID TO UPPER 30S...RESULTING IN AREAS OF FROST IN THE ADVISORY AREA. THE FROST WILL MAINLY FORM ON ROOFTOPS AND WINDSHIELDS...BUT ALSO IN LOW LYING AND RURAL AREAS AS WELL. INZ004>009-014>018-023>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-161200- /O.CON.KIWX.FR.Y.0002.070916T0800Z-070916T1200Z/ ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-MARSHALL- FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-MIAMI-WABASH-HUNTINGTON- WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-CASS MI-ST. JOSEPH MI- BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING- PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...PERU... WABASH...NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...HARTFORD CITY...MONTPELIER... PORTLAND...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN... DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...COLDWATER... HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON... PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 1151 PM EDT SAT SEP 15 2007 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EDT SUNDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EDT SUNDAY. CLEAR SKIES AND LIGHT WINDS OVER THE REGION WILL ALLOW TEMPERATURES TO DROP INTO THE MID TO UPPER 30S TONIGHT. THIS WILL ALLOW AREAS OF FROST TO FORM IN THE EARLY MORNING HOURS. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS AND OTHER VEGETATION MAY BE KILLED IF LEFT UNCOVERED. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this frost advisory went out at Sep 14, 7:36 PM EDT, 20 hours 5 minutes earlier.
Area forecast discussion, Sep 14, 7:36 PM EDT, 20 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 736 PM EDT FRI SEP 14 2007 .AVIATION... TRICKY TAF AT KSBN W/POST FNTL NW FLOW AND LE POSSIBILITIES. CURRENTLY...DELTA T/S STARTING TO RAMP UP TO WHAT SHOULD BE NEARLY 22-23C BY 2-3Z. APPEARS THAT W/GOOD TRAJECTORY LE SHRA WILL OCCUR OFF AND ON AT KSBN FROM 4Z TO ABOUT 16Z. ADDED TEMPO MVFR GROUP AS FCST SOUNDINGS SHOWING SATURATED LAYER FROM ABOUT 2K-7KFT AND MVFR CIGS APPEAR LIKELY AT LEAST IN SOME OF THE SHOWERS. SFC HIGH BUILDS IN TMRW AFTERNOON AND SHOULD LESSEN AND SLIGHTLY BACK WINDS AFTER 19Z. VFR CONDS EXPECTED FM THIS PT ON. && .PREV DISCUSSION... /ISSUED 400 PM EDT FRI SEP 14 2007/ SHORT TERM... TONIGHT AND SATURDAY. SFC COLD FRONT HAS PRETTY MUCH CLEARED THE AREA. DRIER AIR ALREADY RAPIDLY MOVING IN WITH DEWPTS IN THE LOW 40S IN THE NW. UPSTREAM DEWPTS DROP INTO THE MID TO UPPER 30S. POST FRONTAL CLOUDS SHOULD BE CLEAR OF THE AREA IN A FEW HOURS...WITH ONLY THE CAA CLOUDS UPSTREAM TO DEAL WITH FOR MOST AREAS. MAIN CHALLENGE WILL TURN TO LAKE EFFECT POTENTIAL AS 850 MB TEMPS DROP TO NEAR 0 C ALLOWING FOR DELTA T/S TO REACH OR EXCEED 20 C. LAKE EFFECT CLOUDS ARE EXPECTED TO DEVELOP IN RESPONSE TO THIS. HOWEVER...THE EXACT AMOUNT OF MSTR THAT WILL ACTUALLY BE AVAILABLE IS GOING TO BE KEY. TRAJECTORIES LATER TONIGHT INTO EARLY SATURDAY WOULD BE FAVORABLE GOING DOWN PART OF THE LONG AXIS OF THE LAKE. HOWEVER ENTRAINMENT OF VERY DRY AIR TO THE WEST AND NORTH AS NOTED ABOVE COULD TEND TO REDUCE THE AVAILABLE MSTR. FOR NOW WILL LEAVE POPS AS IS THROUGH TOMORROW AND LET LATER SHIFTS MONITOR EVOLUTION OF LAKE EFFECT. HAVE LOWERED DEWPTS SOME TO BETTER REFLECT TRENDS. LOWS WILL DROP INTO THE LOWER 40S IN MOST LOCATIONS. ON SATURDAY...TEMPS WILL REBOUND IN ALL AREA WITH THE BEST RESPONSE AWAY FROM THE LAKE. HOWEVER...TEMPS WILL BE A GOOD 15 DEGREE OR SO BELOW NORMAL. LONG TERM... SATURDAY NIGHT THROUGH FRIDAY. STRONG TX/NM RIDGE TO JUT NEWD WITH STRONG BLOCK FROM TX-MN BY WED AFTN. IN MEANTIME...CORE OF COLD POOL IN WAKE OF SFC FRONT THAT MOVED THROUGH TODAY TO BE INTO NEW ENGLAND/UPPER OHIO VALLEY BY 12 UTC SUNDAY. WITH TEMPERED SATURDAY MAX TEMPS WITH CLOUD COVER/LOW LEVEL CAA AND CLEAR/MOSTLY CLEAR SKIES AND 1000-900MB TEMPS AOB 10C...FAVOR CLOSER TO COOL MAV TEMPS...THOUGH UNCERTAIN IF STRONGER S-SWRLY BACKGROUND FLOW LESS FAVORABLE FOR DOWNSLOPE/DRAINAGE WIND AT BEH. BLOCK KEEPS LOW LEVEL MOISTURE FEED DISPLACED WELL WESTWARD THROUGH MOST OF THE PERIOD. AN APPROACHING COLD FRONT INTO WESTERN GREAT LAKES BECOMES FRONTALYTIC IN RESPONSE TO STRONG ENERGY DIGGING INTO CA TROF. PERHAPS A CHC DY6/7...THOUGH WITH ENSEMBLE GFS CHCS NOT STRAYING FAR FROM CLIMO AND NO APPARENT STRONG MODEL SIGNALS...WILL CONT DRY FCST. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...SMALL CRAFT ADVISORY UNTIL 2 PM EDT SATURDAY FOR LMZ043-046. && SHORT TERM...FISHER LONG TERM...MURPHY AVIATION...SIMPSON
Hazardous weather outlook, Sep 15, 5:18 AM EDT, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 518 AM EDT SAT SEP 15 2007 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-160930- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 518 AM EDT SAT SEP 15 2007 /418 AM CDT SAT SEP 15 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. PATCHY FROST IS POSSIBLE LATE TONIGHT ESPECIALLY EAST AND NORTH OF A LINE FROM STURGIS TO PLYMOUTH TO LIMA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX LMZ043-046-061-160930- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 518 AM EDT SAT SEP 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT LARGE WAVES ON LAKE MICHIGAN WILL SUBSIDE BY LATE AFTERNOON. WATERSPOUTS ARE ALSO POSSIBLE NEAR THE BERRIEN COUNTY SHORELINE THIS MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
Nearby
Frost Advisories in Indiana, 2007Frost Advisories in Ohio, 2007Frost Advisories in Michigan, 2007Every frost advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.